Losing my hair?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Chatgi8634
New Member


Date Joined Oct 2007
Total Posts : 4
   Posted 10/15/2007 6:44 AM (GMT -7)   
I was recently diagnosed and I wrote last week about pregnancy/ endometriosis and Crohns... I am going to see a fertility/ high risk doctor to discuss any issues I may have with regards to it all.  Although, the information on this site has been helpful.
 
The latest dillema is that I think my hair is falling out.  I am on Remicade, 6mp, Pentasa and Prednisone (now only 10 mgs daily). I think it's the 6mp that's doing it.... Ugh I hate these meds, I want off!!!!!!!!!!!
 
I can deal with the acne, mood swings, overall sick feeling but NOT big chunks of hair coming out in the shower... 
 
Any ideas? 

jdiane
Veteran Member


Date Joined Jan 2003
Total Posts : 1131
   Posted 10/15/2007 7:00 AM (GMT -7)   
Yeah, I began to loose my hair a bit several years ago when I started taking 6MP. It didn't last long though, it leveled off and eventually stopped falling out. It never was too much hair, I don't think anyone else would have really noticed, but I sure did in the shower with clumps in my hands!

Hopefully once your body adjusts to the drugs it will stop for you too!

Welcome to healing well!
 
 


bektold
Regular Member


Date Joined Jul 2007
Total Posts : 456
   Posted 10/15/2007 7:16 AM (GMT -7)   
My hair is falling out, too.  I started taking folic acid suppliments, hoping that might help.  Nothing so far, but it's only been a couple of days.  I'm also considering chopping it off- the weight of the hair might be making it fall out faster.  Everyone says that it will stop falling out and grow back, but it's been falling out by the hands full for weeks now.  I've got a lot of hair, so it hasn't been noticible so far, but if it keeps up like this it's going to be noticible soon.

HabsHockeyFan
Veteran Member


Date Joined Jan 2006
Total Posts : 3130
   Posted 10/15/2007 7:22 AM (GMT -7)   
Hey Chat...I highly recommend you search this board for other posts on this. We have talked about it often.
Pentasa is causing me to lose hair....I get a ball of about 1/4inch each morning in the shower.
I also know that I shed a lot of hair after exposure to anesthesia for several weeks after surgery.
I know that having low levels of fats ingested causes hair loss and I suspect that our diets limiting fats increase our hair loss too.

I just upped my folic acid intake and it is helping. I am also using a shampoo from my hairdresser that is gentle to the follicle and that helps a little---ask your hairdresser what shampoos are gentle. Like bektold...I have a ton of hair even if it very fine hair so I am not noticeable in the hair loss (well except my husband thinks I am hiding a cat in the house somewhere!)
Dx'd '90 (emergency rupture), symptoms ignored long before that, '03 fistulas and bad flagyl reactions, B12 weekly, Pentasa [until I surrender to the bigger meds]
I'm riding on the escalator of life....


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 10/15/2007 10:37 AM (GMT -7)   
Hi My hair falls out when I am sick even with no meds. My protien, potassium and B12 was low . After I got feeling better it grew in look for new growth. Best Wishes. lol gail

nazeha
Regular Member


Date Joined Aug 2007
Total Posts : 41
   Posted 10/15/2007 1:05 PM (GMT -7)   
my hair is totally falling out. it has gotten a little better, but it's been falling out for about a month now. i was told to use the strongest kind of nioxin. that's what i have been doing. my hair is super long, but im considering cutting it!
eh.
Maya
Diagnosed with CD in Jan 07 after going to different doctors for fissures or what I thought were hemmeroids. After getting a colonoscopy they found out I had Crohns. I had no idea what the hell CD was, but once I read up on it, realized I've had mild symptoms since age 12. I'm now 19.
I have mild to moderate CD, and don't have many symptoms other than my 3 fissures, stomach pain after eating, diarreah, bloating, cramping, gastritis on occasion, and then other random health issues that are caused from CD like gingivitis for example.
Just got off of Entocort (too many side effects) and Cipro. I'm now trying the Maker's Diet as well as a bunch of vitamins and probiotics. Let's hope this helps a bit!
This site is great for support.
<3
 


Chatgi8634
New Member


Date Joined Oct 2007
Total Posts : 4
   Posted 10/15/2007 2:28 PM (GMT -7)   
Thak you all for your responses... I wonder if I should make an issue of the hair loss to my GI?  My crohns symptoms are better now that I am on the Remicade and 6mp (when I was on antibiotics, pentasa and steroids I was a mess... a big mess). 
 
Am I right to complain about hair loss and acne when I was so much worse?  I just don't want to wake up every moring with a fist full of hair, then barely any left... Maybe I can come off the 6mp since I am doing Remicade infusions???   
 
Anybody on both Remicade and 6mp?  Do many docs recomend both simultaneously?  Is it really necessary?  Bottom line... I guess my GI thinks so. 
 
All the best.
 
 

bektold
Regular Member


Date Joined Jul 2007
Total Posts : 456
   Posted 10/15/2007 3:01 PM (GMT -7)   
My doctor plans to keep me on Imuran if I start Remicade.  He said it helps you stay on it longer without reactions.  I won't quit taking something that's controlling my CD just because I'm losing my hair.  But I have mentioned it to my GI.  There are things that can be done to curtail the hair loss, depending on what exactly is causing the problem.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 5:29 AM (GMT -7)
There are a total of 2,732,452 posts in 301,021 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
198 Guest(s), 9 Registered Member(s) are currently online.  Details
Psilociraptor, 73monte, imagardener2, mtm3461, reminder, Tudpock18, Hilander64, Buddy Blank, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer